MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE

ON-X LIFE TECHNOLOGIES, INC ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE
Model Number ONXACE
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr 1649833-2016-70024 was originally submitted on 04/29/2016 via paper hard copy to the fda.This individual is no longer employed with cryolife.A response was received from the fda on 05/20/2016 requesting an electronic submission which is being provided now.See attachment for further documentation.Please also note that than an attempt to submit this mdr under the 1649833-2016-70024 number failed as it was stated that it was a duplicate report.In an abundance of caution it will be reported via 1649833-2016-00001.Valve found to function per specs.The leaflet malfunction was the result of external interference with leaflet motion, not from a defect within the valve.Review of the device history records showed the valve was build per specifications.
 
Event or Problem Description
After implant of the prosthetic aortic valve, and after the patient was take off the bypass, transesophogeal echo (tee) was used to verify proper function of the valve.A large pressure gradient was observed along with observing that a leaflet was not moving properly.The on-x valve was explanted and replaced to complete surgery.The on-x valve was returned for product evaluation.

Brand Name
ON-X PROSTHETIC HEART VALVE
Common Device Name
MECHANICAL HEART VALVE
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC
1300 e. anderson ln.
bldg b
austin TX 78752
MDR Report Key5673823
Report Number1649833-2016-00001
Device Sequence Number10776740
Product Code DYE
UDI-Device Identifier00851788001464
UDI-Public00851788001464
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/20/2016
Device Model NumberONXACE
Device Catalogue NumberONXACE-23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2016
Initial Report FDA Received Date05/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;